Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 12, 2001, 5:54 AM CST for Marion County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 12, 2001, 5:54 AM CST (11:54 UTC)
- Expired
- Mar 12, 2001, 6:45 AM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 1:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 121154 SVRJAN MSC091-121245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 554 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 645 AM CST * AT 554 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 28 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR COLUMBIA AT 615 AM CST HAIL TO QUARTER SIZE...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3097 9030 3085 9016 3121 8966 3140 8988
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:15 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 12, 3:15 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CST MON MAR 12 2001 VERY ACTIVE MORNING OVER MY CWFA WITH ELEVATED CONVECTION ALREADY DEVELOPING ALONG AND TO THE NORTH OF THE SURFACE-BASED WARM FRONT NOW OVER EXTREME SOUTHERN ZONES. DEW PTS INCREASING INTO THE 60S ALONG AND BEHIND THE WARM FRONT. SVR TSTORM WATCH 54 IN EFFECT THROUGH 12Z GENERALLY SOUTH OF I-20 CORRIDOR FOR HAIL/HIGH WINDS AS THIS IS WHERE STRONGEST ISENTROPIC LIFT/LLJ AND ASSOCIATED 850MB WAA IS SITUATED...ALONG WITH DRIER AIR IN MID LVLS IS PUNCHING IN ACROSS THE MS RIVER PER WATER VAPOR IMAGERY. WITH CONVECTION FIRING RAPIDLY...WILL BE FAIRLY BRIEF HERE. MODELS HAVE SOME MINOR DISCREPANCIES ON TIMING OF FAST WAVES IN SWLY FLOW ALOFT AHEAD OF UPPER TROUGH EXITING ONTO THE PLAINS. BUT THESE ARE MINOR AND A BLEND OF META/AVN LOOKS THE WAY TO GO HERE. LOOKING FOR A SQUALL LINE/LEWP TO MOVE INTO SE ZONES EARLY THIS MORNING AND WEAKEN AS MIXING OCCURS AFTER 12Z...BUT...OUTFLOW BOUNDARY AND POSSIBLY A PRE-FRONTAL TROUGH SHOULD EXIST OVER CENTRAL/SOUTHERN ZONES AFTERWARDS BEHIND WARM FRONT THAT SURGES NORTH THROUGH MY CWFA TODAY. DEEPENING SURFACE LOW OVER EASTERN KS TO MOVE INTO SE IA BY MIDDAY. BEST LIFT/DIVERGENCE ALOFT AND LOW LVL MOISTURE/INSTABILITY EXPECTED OVER MY SOUTHERN ZONES TODAY AS LEFT EXIT REGION OF 100-120KT SUB-TROPICAL JET SETS UP ACROSS THE LA/MS/AL GULF COAST. FEEL BEST CHANCE FOR SEVERE (DAMAGING WINDS AND HAIL) WILL BE OVER THE SOUTHERN HALF OF CWFA WHERE BEST CAPES (1500-2000 J/KG) WILL RESIDE THIS AFTERNOON...YET SEVERE STORM OR TWO OVER NORTH ZONES WILL NOT BE OUT OF THE QUESTION AS HIGH SHEAR AND CAPES NEARING 1000 J/KG WILL CONTINUE THROUGH AT LEAST MIDDAY OR SO (SEE SWODY1 FOR MORE DETAILS)...THEN 850 FLOW VEERS WEST HERE BY LATE AFTERNOON. COLD FRONT ENTERS NW ZONES LATE AFTERNOON...THEN EXITS SE ZONES SOMETIME AFTER 06Z TUESDAY. ONGOING FORECAST TODAY/THIS EVENING LOOKS PRETTY GOOD AND EXPECT TO ONLY MAKE MINOR MODIFICATIONS FOR SEVERE POTENTIAL/ETC. OTHERWISE....SURFACE HIGH PRESSURE MOVES IN LATE TONIGHT IN WAKE OF UPPER TROUGH LIFTING INTO THE GT LAKES. WNW FLOW TUESDAY AND TUESDAY NIGHT TO RESULT IN MOSTLY CLEAR AND NEAR SEASONAL CONDITIONS AS BEST 850 CAA SHIFTS EAST RATHER THAN SOUTH. FWC/MAV TEMPS CLOSE THROUGHOUT THE 48-60 HR PERIOD AND WILL STAY CLOSE. 24 HR QPF DISCUSSION...EXPECTED LOCAL 1-2 INCH AMOUNTS SOUTH/CENTRAL ZONES BY DAY/S END WITH A DECREASE TO 0.25/0.50 AREA AVERAGES UP IN THE NORTH. RAIN SHOULD END OVER THE SE CWFA BY 06-12Z TUESDAY. .EXTENDED...WEDNESDAY WILL BE SIMILAR TO TUESDAY (SEASONABLE AND DRY)...YET SHOULD SEE FLOW RETURN FROM THE SOUTH IN A HURRY AS NEXT SHORTWAVE TROUGH DEEPENS OVER TX AND MOVE ACROSS WED NIGHT INTO THURSDAY PER AVN...WITH NOGAPS SHOWING SIMILAR RESULTS. THE HEAVIEST QPF LOOKS TO EXIST OVER THE SOUTHERN HALF ONCE AGAIN. WILL MENTION RAIN CHANCES ENDING ON FRIDAY AS BOTH NOGAPS/AVN LIFT THE TROUGH OUT. IN BEHIND...IT WILL COOL DOWN AND DRY OUT INTO THE WEEKEND. WILL JUST MAKE A FEW MINOR TWEAKS TO CURRENT EXTENDED FOR FRIDAY. PRELIM NUMBERS... JAN 74/50/70|/42 +400 MEI 73/52/71/40 +500 .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Mar 12, 1:55 AM CST, 3 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 155 AM CST MON MAR 12 2001 ...THUNDERSTORMS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND SOUTH MISSISSIPPI THROUGH 6 AM CST THIS MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE EARLY MORNING OVER MOST OF NORTHEAST LOUISIANA...MISSISSIPPI...AND SOUTHEAST ARKANSAS. STRONG THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE FORECAST AREA. A FEW STORMS WILL BECOME SEVERE WITH DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING... ESPECIALLY OVER PORTIONS OF EAST MISSISSIPPI. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND SOUTHEAST OF PHILADELPHIA...TO MENDENHALL...TO BROOKHAVEN MISSISSIPPI LINE. AGAIN...THE MAIN THREAT WILL BE DAMAGING WINDS WITH ISOLATED STORMS POSSIBLY PRODUCING LARGE HAIL. A WARM FRONT IS EXPECTED TO SURGE NORTH INTO PORTIONS OF SOUTHERN MISSISSIPPI THIS MORNING AHEAD OF A VIGOROUS UPPER LEVEL SYSTEM NOW MOVING TOWARD THE SOUTHERN PLAINS. ALONG AND BEHIND THE WARM FRONT...LOW LEVEL MOISTURE WILL INCREASE RAPIDLY AND INTERACT WITH STRONG LIFT FROM THE UPPER LEVEL SYSTEM TO PRODUCE SHOWERS AND THUNDERSTORMS. DEEP MOISTURE RETURN OFF THE GULF OF MEXICO ACROSS THIS AREA WILL INTERACT WITH THIS SYSTEM TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS THIS SAME REGION. ACTIVATION OF SPOTTERS, HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS MORNING OVER THIS AREA. ...FLOODING... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS MORNING FOR AREAS GENERALLY ALONG AND SOUTH OF A WINNSBORO LOUISIANA...TO PORT GIBSON...TO CRYSTAL SPRINGS...TO BAY SPRINGS...TO QUITMAN MISSISSIPPI LINE. ONE TO TWO INCHES OF RAINFALL IS EXPECTED BY THIS EVENING FOR THIS PORTION OF EAST-CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. DUE TO RECENT HEAVY RAINS THE PAST SEVERAL WEEKS...THE SOIL REMAINS SATURATED. ANY ADDITIONAL...HEAVY RAINFALL WILL MOST LIKELY RUN-OFF AFTER A PERIOD OF TIME AND POSSIBLY CAUSE SOME URBAN AND SMALL STREAM FLOODING. STAY TUNED FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON MISSISIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Mar 12, 4:10 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CST MON MAR 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0237 AM RICHLAND MS .75 INCH HAIL
03/12/01 RANKIN DIME HAIL REPORTED BY
RANKIN COUNTY EMA
0240 AM JACKSON MS 1.75 INCH HAIL
03/12/01 HINDS CHANNEL 16 TV REPORTED
GOLFBALL HAIL AT STATION
0245 AM RAYMOND MS 1 INCH HAIL
03/12/01 HINDS SHERIFFS OFFICE REPORTED
QUARTER SIZE HAIL
0250 AM JACKSON MS 1 INCH HAIL
03/12/01 HINDS QUARTER SIZE HAIL REPORTED
BY HINDS COUNTY EMERGENCY
MANAGEMENT
0250 AM 1 E BRANDON MS .75 INCH HAIL
03/12/01 RANKIN DIME SIZE HAIL REPORTED BY
PUBLIC
0255 AM JACKSON MS .75 INCH HAIL
03/12/01 HINDS DIME HAIL REPORTED BY HAM
ON COOPER ROAD
0307 AM MADISON MS .75 INCH HAIL
03/12/01 MADISON DIME HAIL REPORTED BY NWS
EMPLOYEE
0310 AM JACKSON MS 1.25 INCH HAIL
03/12/01 HINDS HAM REPORTED HALF DOLLAR
HAIL NEAR SPRING RIDGE AND
HWY 18The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:06 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 24 min |
| Mar 12, 1:27 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 48 min |
| Mar 12, 2:14 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 46 min |
| Mar 12, 2:29 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 12, 2:57 AM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 48 min |
| Mar 12, 3:02 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Mar 12, 3:08 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 52 min |
| Mar 12, 3:21 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 39 min |
| Mar 12, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 49 min |
| Mar 12, 3:50 AM CST | Severe Thunderstorm Warning | JAN | Marion | 40 min |
| Mar 12, 4:03 AM CST | Tornado Warning | JAN | Lamar, Marion | 42 min |
| Mar 12, 4:21 AM CST | Tornado Warning | JAN | Forrest | 39 min |
| Mar 12, 5:29 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 46 min |
| Mar 12, 6:32 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 43 min |
| Mar 12, 7:17 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 28 min |
| Mar 12, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 50 min |
| Mar 12, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Mar 12, 7:48 AM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Mar 12, 7:51 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 39 min |
| Mar 12, 8:03 AM CST | Severe Thunderstorm Warning | JAN | Scott | 27 min |
| Mar 12, 8:06 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 39 min |
| Mar 12, 8:14 AM CST | Tornado Warning | JAN | Marion | 31 min |
| Mar 12, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 29 min |
| Mar 12, 8:39 AM CST | Tornado Warning | JAN | Lamar | 36 min |
| Mar 12, 8:42 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 33 min |
| Mar 12, 8:47 AM CST | Tornado Warning | JAN | Forrest, Jones | 43 min |
| Mar 12, 8:58 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 32 min |
| Mar 12, 9:08 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 37 min |
| Mar 12, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Marion | 28 min |
| Mar 12, 9:25 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 35 min |
| Mar 12, 9:28 AM CST | Severe Thunderstorm Warning | JAN | Covington | 32 min |
| Mar 12, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Jones | 30 min |
| Mar 12, 9:35 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 25 min |
| Mar 12, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Mar 12, 9:40 AM CST | Tornado Warning | JAN | Lamar, Marion | 35 min |
| Mar 12, 9:46 AM CST | Tornado Warning | JAN | Forrest | 44 min |
| Mar 12, 9:48 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Mar 12, 9:58 AM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 47 min |
| Mar 12, 10:00 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 45 min |
| Mar 12, 10:15 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 30 min |
| Mar 12, 10:18 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 57 min |
| Mar 12, 10:18 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 57 min |
| Mar 12, 10:21 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Mar 12, 10:28 AM CST | Tornado Warning | JAN | Forrest, Lamar | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.